Hail, Young
- When
- May 4, 3:42 PM CST
- Where
- Young County, 2.89 mi NE of Proffitt
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.231, -98.846
Nickel sized hail was reported 6 miles west of Newcastle on FM 926.
A shortwave located northwest of the area and a dryline approaching from the Texas Panhandle provided enough lift for thunderstorms to form over Northwest Texas during the afternoon hours. These thunderstorms tracked into the western counties of North Texas, and then a few of the storms clustered together and moved to the southeast.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
A shortwave located northwest of the area and a dryline approaching from the Texas Panhandle provided enough lift for thunderstorms to form over Northwest Texas during the afternoon hours. These thunderstorms tracked into the western counties of North Texas, and then a few of the storms clustered together and moved to the southeast. Severe weather was reported mainly along and south of I-20 and west of I-35. These storms produced hail up to the size of golf balls and mainly 60 mph winds. In addition, one severe thunderstorm producing winds up to 70 mph tracked along the Red River. This thunderstorm also produced 60 mph outflow winds that did some minor damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 4, 2:55 PM CST, 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 355 PM CDT FRI MAY 4 2012 .UPDATE... TODAY AND TONIGHT...NO SIGNIFICANT CHANGES TO THE SHORT TERM/CONVECTIVE FORECAST FOR LATE THIS AFTERNOON THROUGH THIS EVENING. PREVIOUS FORECAST UPDATE REGARDING THIS FORECAST REMAINS ATTACHED BELOW. WATCHING LINE OF DEVELOPING SURFACE BASED CUMULUS CLOUDS FROM GATESVILLE NORTH TO STEPHENVILLE AND THEN TO GRAHAM FOR DEVELOPMENT WITHIN THE CWA INITIALLY. WILL CONTINUE TO WATCH FOR DEVELOPMENT FROM THE CUMULUS LINING UP FROM WICHITA FALLS TO ABILENE AS WELL. SATURDAY...TODAYS SHORTWAVE TROUGH IS EXPECTED TO LIFT NORTHEAST OF THE REGION AND SHORTWAVE RIDGING IS EXPECTED TO BUILD INTO PLACE AS IT EXITS. SHORTWAVE RIDGING IS PROGGED TO BE IN PLACE OVER THE CWA TOMORROW AFTERNOON. WITH RIDGING IN PLACE...WENT AHEAD AND REMOVED POPS FROM THE FORECAST AS WEAK FORCING FOR SUBSIDENCE WILL ONLY STRENGTHEN CAPPING OVER THE REGION TOMORROW. THE DRYLINE IS ALSO EXPECTED TO REMAIN WEST OF THE CWA TOMORROW AFTERNOON. SUNDAY...FLOW ALOFT IS EXPECTED TO TRANSITION TO SOUTHWEST AS UPPER RIDGING MOVES EAST OF THE REGION AND A STRONG UPPER TROUGH DIGS SOUTH OVER THE SOUTHWESTERN CONUS. THE LOSS OF UPPER RIDGING ALONE MAKES CONVECTION MORE LIKELY ALONG THE DRYLINE ON SUNDAY...SO WENT AHEAD WITH 20 POPS ACROSS THE NORTHWESTERN CWA FOR SUNDAY AFTERNOON. GUIDANCE ALSO INDICATES THAT A RELATIVELY STRONG COLD FRONT WILL BE DRIVEN SOUTH SUNDAY EVENING AND OVERNIGHT BY THE PASSAGE OF A STRONG NORTHERN STREAM SHORTWAVE TROUGH. THE NAM IS MUCH QUICKER WITH THE PASSAGE OF THE FRONT THAN THE GFS AND ECMWF...HOWEVER WILL CONTINUE THE PREVIOUS FORECAST TIMING OF THE FRONT LATE SUNDAY NIGHT INTO MONDAY MORNING UNTIL OBSERVATIONAL EVIDENCE CAN SUPPORT ONE SOLUTION OVER THE OTHER. AS A RESULT KEPT 30 POPS IN THE FORECAST ACROSS ALL OF NORTH TEXAS SUNDAY NIGHT INTO MONDAY MORNING. MONDAY AND TUESDAY...THE COLD FRONT IS EXPECTED TO SLOW DOWN AND EVENTUALLY BECOME STAGNANT JUST SOUTH OF THE CWA MONDAY NIGHT. WILL MAINTAIN BROAD BRUSHED 20 POPS FOR THE PERIOD FROM WEAK FRONTOGENETIC FORCING ASSOCIATED WITH THE FRONT. ANY THUNDERSTORM ACTIVITY WOULD LIKELY BE ELEVATED IN NATURE AND SHOULD NOT PRESENT ANY WIDESPREAD SEVERE WEATHER THREAT. WEDNESDAY...THE SOUTHWEST CONUS TROUGH IS EXPECTED TO CUT OFF FROM THE FLOW ALOFT AS THE NORTHERN STREAM TROUGH CONTINUES OFF TOWARDS THE GREAT LAKES REGION. THIS SOUTHWEST CONUS TROUGH IS EXPECTED TO INTENSIFY WHILE REMAINING NEARLY STATIONARY DURING THE DAY ON WEDNESDAY. THIS WILL RESULT IN WEAK UPPER RIDGING OVER NORTH TX WHILE THE STALLED OUT FRONT REMAINS WELL SOUTH OF THE CWA. WITH THE LACK OF FORCING FOR ASCENT LEFT THIS PERIOD DRY FOR NOW. THURSDAY AND FRIDAY...THE POWERFUL SOUTHWEST CONUS TROUGH IS EXPECTED TO SLOWLY MOVE EAST OUT OF THE REGION DURING THIS PERIOD. ASSUMING THIS VERIFIES...WOULD EXPECT WIDESPREAD RAIN SHOWER AND THUNDERSTORM ACTIVITY ACROSS NORTH TEXAS. WHILE SOME SEVERE WEATHER IS POSSIBLE...IT REMAINS MUCH TOO EARLY TO DETERMINE WHAT TYPES OF THREATS ARE LIKELY AT THIS TIME. WENT AHEAD WITH WIDESPREAD 20 TO 30 POPS DURING THIS PERIOD AS THE ECMWF AND GFS DEPICT A VERY SIMILAR LARGE SCALE EVOLUTION. CAVANAUGH && .AVIATION... /18Z TAFS/ VFR CONDITIONS GENERALLY PREVAIL ACROSS ALL OF NORTH TEXAS WITH SOUTHERLY WINDS AROUND 15KTS. THERE IS A LINE OF ELEVATED THUNDERSTORMS TO THE NORTHWEST OF THE METROPLEX EXTENDING FROM NEAR BRECKENRIDGE UP TO BOWIE. THIS LINE IS NOT EXPECTED TO AFFECT AREA AIRPORTS HOWEVER THERE IS A DISTURBANCE MOVING THROUGH THE SOUTHERN PLAINS WHICH MAY HELP IGNITE MORE THUNDERSTORMS THROUGH THE AFTERNOON. MUCH OF THIS NEW ACTIVITY IS EXPECTED TO BE ALONG THE DRYLINE AND THERE IS SOME UNCERTAINTY AS TO HOW FAR EAST IT WILL GET. FOR NOW...WILL MAINTAIN A VFR FORECAST AND MONITOR CONVECTIVE TRENDS FOR POSSIBLE AMENDMENTS. OTHERWISE...MVFR CIGS ARE EXPECTED TO DEVELOP AND MOVE NORTH OVERNIGHT BUT WILL KEEP THEM CONFINED TO THE WACO AREA FOR THE EARLY MORNING HOURS. DUNN && .PREV UPDATE... .UPDATE... ...MESOSCALE FORECAST UPDATE... REGARDING THUNDERSTORM CHANCES THIS AFTERNOON AND EVENING ACROSS NORTH TEXAS. 12Z UPPER AIR ANALYSIS INDICATED RICH GULF MOISTURE IN PLACE OVER THE SOUTHERN PLAINS WITH H850 DEWPOINTS OBSERVED ABOVE 10 DEG C OVER THE ENTIRE CWA. ANALYSIS ALSO DEPICTS A LARGE PLUME OF VERY STEEP MID LEVEL LAPSE RATES OVER THE REGION WITH AN OBSERVED H700 TO H500 TEMPERATURE DIFFERENCE IN EXCESS OF 22 DEG C. THIS EQUATES TO NEAR DRY ADIABATIC LAPSE RATES OVER MUCH OF THE REGION ASSOCIATED WITH A STOUT ELEVATED MIXED LAYER. WATER VAPOR IMAGERY DEPICTS A COMPACT SHORTWAVE TROUGH NEAR A WICHITA FALLS TO SWEETWATER LINE...GENERALLY MOVING NORTHEAST EARLY THIS AFTERNOON. SURFACE OBSERVATIONS SEEM TO INDICATE THAT THE DRYLINE HAS BECOME WELL ESTABLISHED OVER THE TX PANHANDLE. THE 12Z FWD UPPER AIR SOUNDING INDICATED A NEARLY HALF INCH INCREASE IN PRECIPITABLE WATER. AFTERNOON AIRCRAFT SOUNDINGS FROM DFW INDICATE THAT A VERY STRONG CAP REMAINS IN PLACE FOR SURFACE BASED STORMS...WITH NEARLY 250 J/KG OF CONVECTIVE INHIBITION OBSERVED AT 1715Z. THE TWO PRIMARY PLAYERS IN TODAYS CONVECTIVE EVOLUTION ARE THE SHORTWAVE TROUGH AND THE DRYLINE. MOST HIGH RESOLUTION GUIDANCE INITIATES CONVECTION ALONG THE DRYLINE LATE THIS AFTERNOON. WHILE THIS IS A PLAUSIBLE SOLUTION...THE CURRENT POSITION OF THE DRYLINE IS FAR TOO WEST TO HAVE ANY IMPACT ON LOCAL THUNDERSTORM INITIATION...SO THE DRYLINE WOULD HAVE TO MIX EAST RAPIDLY HERE OVER THE NEXT FEW HOURS FOR THIS TO COME TO FRUITION. THERE ARE SOME SIGNS THAT THIS WILL HAPPEN...17Z SURFACE OBSERVATIONS INDICATE SOUTHWESTERLY WINDS FROM POSSUM KINGDOM LAKE WEST THROUGH ABILENE AND SWEETWATER. TO THE EAST WINDS REMAIN BACKED OUT OF THE SOUTH-SOUTHEAST. ASSUMING THIS WIND SHIFT LINE IS RELEVANT...IT MAY MARK THE EVENTUAL POSITION OF THE DRYLINE LATE THIS AFTERNOON. WITH REGARDS TO THE SHORTWAVE TROUGH...THIS FEATURE IS EXTREMELY IMPORTANT BECAUSE IT MAY BE THE ONLY MECHANISM THAT CAN PROVIDE SUFFICIENT LARGE SCALE ASCENT TO LIFT THE STRONG EML CAP OBSERVED ON THE 17Z DFW AIRCRAFT SOUNDING. THE PRIMARY FORECAST CHALLENGE IS DETERMINING WHETHER THE LARGE SCALE FORCING ASSOCIATED WITH THIS TROUGH WILL STILL BE PRESENT OVER NORTH TX LATE THIS AFTERNOON WHEN THE DRYLINE MIXES EAST TOWARDS THE CWA. WITH THE SHORTWAVE TROUGH MOVING NORTHEAST THERE IS SOME CHANCE THAT LARGE SCALE FORCING WILL BE DISPLACED NORTH OF THE RED RIVER BEFORE THE DRYLINE CIRCULATION CAN ATTEMPT TO INITIATE STORMS LATE THIS AFTERNOON. IT IS VERY DIFFICULT TO DETERMINE THE EXTENT OF LARGE SCALE FORCING ASSOCIATED WITH THE TROUGH IN CLEAR AIR. THE MOST TELLING SIGN THAT FORCING FOR ASCENT STILL EXISTS OVER NORTH TX IS THE DEVELOPMENT OF THE MID LEVEL CUMULUS CLOUDS JUST WEST OF FORT WORTH...EXTENDING NORTH TOWARDS THE RED RIVER. WHILE THIS MAY NOT MARK THE ONLY LOCATIONS RECEIVING STRONG FORCING FOR ASCENT...IT SEEMS TO AT LEAST FAVOR MUCH STRONGER FORCING FOR THE NORTHERN CWA FOR THIS AFTERNOON. WITH AT LEAST MODERATE CONFIDENCE THAT LARGE SCALE FORCING WILL PERSIST FOR THE NORTHERN HALF OF THE CWA NEAR THE DRYLINE LATE THIS AFTERNOON...WENT AHEAD AND INCREASED POPS TO 30 FOR AREAS NORTHWEST OF THE METROPLEX THROUGH 00Z. ALSO EXPANDED THE COVERAGE OF 20 POPS MUCH FURTHER EAST AS THE TRUE AREAL EXTENT TO THE FORCING ASSOCIATED WITH THE TROUGH IS UNKNOWN. ALSO...DESPITE STRONG LARGE SCALE SUPPORT FURTHER SOUTH...MESOSCALE FORCING NEAR THE DRYLINE CAN EASILY DOMINATE LARGE SCALE INFLUENCES...SO THUNDERSTORM INITIATION REMAINS POSSIBLE WITHOUT THE HELP OF THE SHORTWAVE TROUGH. AFTER 00Z MOVED THE AREA OF 30 POPS EAST TO INCLUDE THE METROPLEX AS INITIATED CONVECTION FROM THE DRYLINE WILL TEND TO COLLECT INTO A MULTI-CELL CLUSTER OR LINE AND THEN MOVE EAST-NORTHEAST OFF THE DRYLINE FOR THE EVENING HOURS. EXPECT THAT WITH THE LOSS OF DAYTIME HEATING STORMS WILL TEND TO WEAKEN AND WILL LIKELY DISSIPATE BY MIDNIGHT ACROSS THE CWA. RICH GULF MOISTURE BENEATH THE STEEP MID LEVEL LAPSE RATES ASSOCIATED WITH THE EML WILL ALLOW FOR MODERATE TO STRONG INSTABILITY BY LATE THIS AFTERNOON. FORECAST MIXED LAYER CAPE VALUES IN EXCESS OF 3000 J/KG ARE LIKELY TO BE REALIZED. DEEP LAYER SHEAR IS SOMEWHAT MARGINAL WITH 30 TO 35 KTS OF 0-6 KM BULK SHEAR FORECAST FOR THIS AFTERNOON. STRONG INSTABILITY WILL SOMEWHAT COMPENSATE FOR WEAKER DEEP LAYER SHEAR AND SHOULD STILL SUPPORT A SUPERCELL STORM MODE. LOW LEVEL STORM RELATIVE WINDS AND LOW LEVEL ENVIRONMENTAL SHEAR ARE BOTH EXPECTED TO BE SOMEWHAT LOW. THIS GENERALLY DOES NOT SUPPORT A STRONG TORNADO THREAT...SO DESPITE STRONG INSTABILITY WILL KEEP THE TORNADO PROBABILITIES LOW. THE PRIMARY SEVERE WEATHER HAZARDS WOULD BE THE POTENTIAL FOR VERY LARGE HAIL AND DAMAGING DOWNBURST WINDS. OF COURSE THIS IS ALL ASSUMING STORMS ARE ABLE TO INITIATE IN THE FIRST PLACE WHICH IS THE PRIMARY FORECAST CHALLENGE. THE MOST LIKELY SCENARIO IS FOR STORMS TO DEVELOP SOMEWHERE NEAR A GAINESVILLE TO MINERAL WELLS LINE JUST BEFORE 00Z THIS AFTERNOON. IF THE SHORTWAVE TROUGH HAS SUFFICIENTLY WEAKENED THE CAP AWAY FROM THE DRYLINE...WOULD EXPECT THESE INITIAL STORMS TO INTENSIFY RAPIDLY INTO SUPERCELLS AND BECOME SEVERE AND MOVE EAST-NORTHEAST. ITS POSSIBLE THAT THIS ACTIVITY WILL REMAIN NORTH OF THE METROPLEX...BUT IN THIS SCENARIO IT WOULD BE VERY CLOSE...SO THOSE PARTICIPATING IN OUTDOOR ACTIVITIES THIS AFTERNOON AND EVENING ARE ENCOURAGED TO HAVE SOME METHOD TO RECEIVE WEATHER WARNINGS AND UPDATES. IF THE SHORTWAVE TROUGH MOVES NORTHEAST TOO QUICKLY THIS AFTERNOON...WE MAY SEE CONVECTIVE ATTEMPTS ALONG THE DRYLINE TRANSITION INTO ORPHANED/ELEVATED SHOWERS AS THEY MOVE EAST AWAY FROM THE BOUNDARY. BOTTOM LINE IS THAT THERE IS A THREAT FOR SEVERE STORMS THIS AFTERNOON. BECAUSE THE PRIMARY FORECAST CHALLENGE IS WHETHER OR NOT STORMS WILL BE ABLE TO DEVELOP WE WILL HAVE TO WAIT TO SEE HOW THE DRYLINE LINES UP BEFORE SUBSTANTIALLY INCREASING OR LOWERING POPS FOR LATE THIS AFTERNOON/THIS EVENING. WILL BE UPDATING THE FORECAST QUICKLY IF ANYTHING CHANGES SIGNIFICANTLY IN THE MESOSCALE ENVIRONMENT. CAVANAUGH && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 72 92 74 92 69 / 30 10 10 10 30 WACO, TX 74 93 72 93 70 / 20 10 10 10 30 PARIS, TX 69 90 69 89 71 / 20 10 10 10 20 DENTON, TX 71 94 74 92 69 / 30 10 10 10 30 MCKINNEY, TX 72 92 73 92 70 / 20 10 10 10 30 DALLAS, TX 72 92 74 92 70 / 20 10 10 10 30 TERRELL, TX 70 91 72 91 70 / 20 10 10 10 30 CORSICANA, TX 70 91 72 92 71 / 20 10 10 10 30 TEMPLE, TX 72 93 72 93 70 / 20 10 10 10 30 MINERAL WELLS, TX 70 96 72 94 68 / 30 10 10 20 30 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 340 PM CDT FRI MAY 4 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 340 PM CDT FRI MAY 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS EVENING AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS THROUGH LATE EVENING ACROSS MUCH OF NORTH TEXAS. THE BEST CHANCES WILL BE ALONG AND WEST OF INTERSTATE 35. ANY STORMS THAT DEVELOP COULD BE SEVERE WITH VERY LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS SUNDAY EVENING THROUGH TUESDAY. SOME STORMS COULD BE SEVERE SUNDAY EVENING INTO MONDAY. THE SEVERE WEATHER THREAT WILL DIMINISH BY TUESDAY ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED ACROSS PARTS OF NORTH TEXAS THROUGH THE LATE EVENING. DUNN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
425 PM CDT FRI MAY 4 2012
TXZ100-042200-
YOUNG TX-
425 PM CDT FRI MAY 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN YOUNG COUNTY
AT 425 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES EAST OF THROCKMORTON...MOVING NORTHEAST
AT 30 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE OLNEY.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3341 9889 3340 9871 3327 9852 3305 9895
3306 9896 3334 9896
TIME...MOT...LOC 2125Z 227DEG 27KT 3321 9896The Dyess AFB radar (KDYX), 86 km away, was scanning. The volume nearest the first event began at 21:41 UTC.
21 thunderstorm wind, 16 hail. Local standard time, as filed.
Nickel sized hail was reported 6 miles west of Newcastle on FM 926.
Nickel to quarter sized hail was reported in South Olney.
Quarter sized hail was reported in Graford.
Quarter sized hail and 50 mph winds were reported 4 miles northwest of Mineral Wells.
The sheriff's office reported a vehicle was almost blown off the road by strong thunderstorms winds.
Half dollar sized hail was reported on Interstate 20 between Cisco and Eastland.
Sixty mph winds were estimated in Lipan. Power poles were knocked down.
Dime sized hail was reported in Lipan.
Golf ball sized hail was reported 2 miles east of Lipan.
Quarter sized hail and 50 mph winds were reported 4 miles west of Weatherford.
Golf ball sized hail was reported in Carbon.
Thunderstorm winds of 60 mph were estimated in the Sunset Acres neighborhood. A metal shed was blown into a neighbor's yard. The emergency manager reported wind damage to outbuildings stretched southeast to near the intersection of Meadow Wood and Rickabaugh Road.
Several fences and trees were blown down in the Gemstone Estates, northeast of Granbury. A 25-foot bradford pear tree was sheared in half. Other homes in the area suffered minor roof and shed damage.
A 12-inch diameter tree was snapped in half north of Annetta.
Quarter sized hail was reported in Mineral Wells.
Ping pong ball sized hail was reported at the Mineral Wells Airport.
Golf ball sized hail was reported on the Palo Pinto/Parker County line.
Quarter sized hail was reported in Cresson.
Large tree limbs were knocked down by thunderstorm winds in Crowley.
Quarter sized hail was reported in Montague.
A 58 mph wind gust was measured in Cleburne. Pea sized hail was also reported.
Sixty mph winds were estimated in Cleburne.
Several trees were knocked down in Sivells Bend. Also, the tin roof of a building was damaged.
A 63 mph wind gust was measured in Lindsay.
Sixty mph winds were estimated in Alvarado.
The fire department reported a 60 mph wind gust in Gainesville.
Nickel sized hail was reported 5 miles east of Gainesville.
Sixty mph winds were estimated 2 miles southwest of Midlothian. Power lines were blown down.
Tree limbs that were 4 inches in diameter were blown down in Valley View.
Large tree branches up to 6 in diameter were knocked down around Lake Kiowa. At least one large branch dented a car.
Seventy mph winds were reported just south of Whitesboro.
The roof of a home in the Carter Ranch neighborhood in Celina collapsed due to strong thunderstorm winds. The home may have been under construction at the time.
A 1 foot diameter tree was uprooted along Highway 380 north of Little Elm. The damage was caused by strong outflow winds around 60 mph from a thunderstorm tracking across the northern portions of Denton County.
Strong outflow winds around 60 mph were reported near FM 1385 across from Savannah. The strong outflow winds were from a thunderstorm tracking across the northern portions of Denton County. Fences were blown down and trampolines were blown into neighboring yards.
Strong outflow winds around 60 mph were reported 2 miles west of Prosper. The strong winds were from a thunderstorm tracking across the northern portions of Denton County.
Strong outflow winds around 60 mph were reported in Prosper. The strong outflow was from a thunderstorm to the northwest of the city. Fences and fence posts were blown down.
Nickel sized hail was reported 1 mile west of Paris.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, May 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 382164, 382165, 382166, 382167, 382168, 382169, 382170, 382173, 382171, 382172, 382174, 385568, 385569, 382453, 382175, 382176, 382177, 382178, 382450, 382451, 382452, 382454, 382455, 382456, 382457, 382459, 382458, 382460, 382579, 385554, 382461, 382462, 382584, 385562, 382586, 382589, 382580.